MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE ABSOLUTE WATERPROOF TAPE; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE ABSOLUTE WATERPROOF TAPE; TAPE AND BANDAGE, ADHESIVE
Model Number 731
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erythema (1840); Itching Sensation (1943); Skin Irritation (2076)
Date of Event 06/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's demographic: information was not provided.No sample has been returned to 3m for evaluation.Root cause of reported issue could not be established.The 2 year complaint history was reviewed for product's global sales code of syb and lot number 20133j.Review of complaint history found no trends.3m will continue to monitor.
 
Event or Problem Description
A male customer first applied the referenced tape in two crossing strips over his twisted knee on (b)(6) 2020.The tape was removed that same evening, reportedly with no issues.The customer applied the tape again around his knee the evening of (b)(6) 2020.The customer alleged that the tape was removed the following morning due to him experiencing itching and skin redness.A big blister allegedly developed above his knee.Two additional blisters later developed on his knee and one below.The blisters reportedly measured approximately.5"-1" in width.The customer reported allergies to compounds with organic mercury.No other known allergies were specified.The customer reported that the reaction looked similar to allergic reactions he experienced in the past.He applied a cool damp washcloth on the skin areas and elevated his leg.The customer visited a doctor on (b)(6) 2020.The doctor reportedly diagnosed the affected skin area as hives.The doctor prescribed an unspecified topical ointment to be applied twice daily and recommended the customer take otc zyrtec®.The customer also took otc benadryl® to treat symptoms.

Brand Name
NEXCARE ABSOLUTE WATERPROOF TAPE
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul, mn
MDR Report Key10307553
Report Number2110898-2020-00036
Device Sequence Number10977769
Product Code KGX
UDI-Device Identifier00051131199385
UDI-Public00051131199385
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number731
Device Catalogue Number731
Device Lot Number20133J
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;